Oregon, 2005Tornado in Oregon, August 21, 2005
August 21, 2005 · NWS MFR · 1 event in 1 county or zone
Based on the above report, a Tornado Warning was issued for the Christmas Valley area of Lake County at 21/1609 PDT, expiring at 21/1645 PDT. No reports of damage, injuries, or deaths.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Based on the above report, a Tornado Warning was issued for the Christmas Valley area of Lake County at 21/1609 PDT, expiring at 21/1645 PDT. No reports of damage, injuries, or deaths.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Aug 21, 1:49 PM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 21, 1:49 PM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PDT SUN AUG 21 2005
.DISCUSSION...
TODAY IS THE BIG SHOW ACROSS THE REGION. CUMULUS IS BUILDING WELL
FROM THE CASCADES ACROSS THE EAST SIDE WITH NUMEROUS STRIKES IN
SOUTHEAST LAKE COUNTY AT THIS TIME. VERY LITTLE CU IS DEVELOPING ON
THE WEST SIDE AND HAVE CUT BACK POPS TO JUST THE CASCADES AND EAST.
HOWEVER...WILL HAVE TO KEEP AN EYE ON WHEN THE UP VALLEY FLOW KICKS
IN AND SEE IF ANYTHING DEVELOPS IN THE SISKIYOUS. WEAK VORT AXIS
SWEEPS ACROSS THE EAST SIDE AROUND 6Z AND THERE SHOULD BE ENOUGH
ELEVATED INSTABILITY TO KEEP SOME ISOLATED THUNDERSTORMS GOING INTO
THE WEE HOURS.
TOMORROW NORTHWESTERLY FLOW DEVELOPS ACROSS MOST OF THE REGION AND
CUTS OFF MOISTURE ADVECTION. HOWEVER...WITH TODAYS THUNDERSTORMS
THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE LEFT BEHIND AND ONLY SLIGHT
COOLING AT 500MB TO PROVIDE INSTABILITY OVER LAKE COUNTY TOMORROW
AFTERNOON AND EVENING. ON TUESDAY UPPER LEVEL RIDGE BEGINS TO NUDGE
INTO THE REGION WITH DRY AND COOLER NORTHERLY FLOW BRINGING A BRIEF
WELCOME COOL DOWN. OFFSHORE FLOW RETURNS A WARMING AND DRYING TREND
TO OUR AREA THE LATTER PART OF THE WEEK.
&&
.AVIATION...LOW CLOUDS AND PATCHY FOG REDEVELOP TONIGHT WITH IFR
CONDITIONS PUSHING BACK INTO THE COASTAL VALLEYS BY MORNING. THESE
CLOUDS WILL BURN OFF AGAIN TO THE COAST TOMORROW AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FIRE ZONE 625 THIS AFTERNOON AND EVENING
FOR SCATTERED DRY THUNDERSTORMS.
SMALL CRAFT ADVISORY CAPE BLANCO TO CA STATE LINE.
CA...SMALL CRAFT ADVISORY OR STATE LINE TO PT ST GEORGE.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD
SVEN
Hazardous weather outlook, Aug 21, 7:44 AM PST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
844 AM PDT SUN AUG 21 2005
ORZ030-031-221330-
LAKE COUNTY-
NORTHERN KLAMATH COUNTY-
844 AM PDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
RED FLAG WARNING FOR NORTHEASTERN LAKE COUNTY. SEE BOIRFWBOI
FOR DETAILS.
FIRE WEATHER WATCH FOR NORTHERN KLAMATH COUNTY AND MOST OF
LAKE COUNTY SEE PDXRFWMFR AND PDXRFWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HESS
Tornado, Lake
- When
- August 21, 4:05 PM PST
- Where
- Lake County, Summer Lake
- Rating
- F0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.967, -120.767
Lake County 911 called and relayed a report from a woman in Christmas Valley of several funnel clouds, one of which was touching the ground. The 911 dispatcher passed along her phone number. The woman was called and a tornado was verified. She stated that there were several funnel clouds extending down from a cloud, and one of the funnel clouds was touching the ground with a dust cloud at the point of contact. She estimated the tornado was 3 miles west of Christmas Valley.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 21, 2005$609,000 · 60 kt wind · 16 events
- Lightning Strike in Nebraska, August 21, 2005$200,000 · 1 event
- Lightning Strike in Louisiana, August 21, 2005$65,000 · 1 event
- Damaging Wind in Alabama, August 21, 2005$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 21, 2005$30,000 · 50 kt wind · 4 events
- Damaging Wind in Missouri, August 21, 2005$30,000 · 60 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, August 21 to 22, 20051 injured · 55 kt wind · 10 events
- Damaging Wind in Missouri, August 21, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, August 21, 2005$20,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, August 21, 2005$18,000 · 60 kt wind · 1 event
- Lightning Strike in Louisiana, August 21, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470230.